Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Yeast infection and brown discharge - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Vaginal and Uterus Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 523 Questions
User :   I believe I have a yeast infection. I started using Monistat 3...And now ready to use the 3rd suppository tonight, I see I have some light brown discharge. I'm 59 years old and have not has a period since 2002, which I had my second ovary removed. Should I continue with the third supposity? The symptoms of itching and discomfort are getting better, but not completely gone. Should I be worried about this brown discarge?
Doctor :   Hi,
Doctor :   Dr XXXX here
User :   Hi doctor
Doctor :   Please give me some time time to read your post
User :   Certainly
Doctor :   Is the discharge fishy in odour?
User :   I don't believe so
Doctor :   Is the discharge curdy in appearance ?
User :   NO
Doctor :   Is the discharge profuse ?
User :   No, it's very slight
Doctor :   then certainly there is no use of the monistat suppository
Doctor :   You can stop it
User :   But I still have itching and discomfort.
Doctor :   How many doses have you already taken ?
User :   I've taken two doses...And I'm wondering what is causing the brownish discharge
Doctor :   and may i know the Quantity of MICANAZOLE content in the brand you using
User :   I'm sorry, I no longer have the packaging...
Doctor :   Brownish discharge may be due to the minor erosions in the vaginal wall which may either be due to infection or minor abrasion during the insertion of the suppositary
Doctor :   If its a 200mg dose you using then you may need the third dose to complete the course
Doctor :   if its 600mg one then stopping is advisable
User :   So I guess the question then, is should I continue the treatment one more night, and if it doesn't clear up, i will make an appointment to see my gynochologist...Is this the best
User :   I can look up the dosage on line and proceed accordingly...
Doctor :   Thats very fine
Doctor :   Is there anything i can help you with ?
User :   So you're saying the discharge is not a serious concern, correct?
Doctor :   No, not serious
User :   Okay, thank you doctor...that's all I need to know for now...Have a good evening
Doctor :   yeast infection is not known to produce brownish discharge
Doctor :   thanks for consulting
Doctor :   kindly provide your feedback
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor